Is it time to stop indomethacin for gout?

Share this content:
Symptoms of pancreatic adenocarcinoma (pink) appear late in the disease's development
Symptoms of pancreatic adenocarcinoma (pink) appear late in the disease's development

Indomethacin continues to be recommended for the treatment of acute gout, but I have seen reports and personally witnessed that this agent is harder on the stomach than most other nonsteroidal anti-inflammatory drugs. Shouldn't clinicians abandon the use of indomethacin altogether?
—Craig Freyer, MD, Ft. Worth, Tex.

For acute gouty patients with GI problems, indomethacin may cause added peptic distress, but for the asymptomatic individual, this medication remains a reasonable, inexpensive, and effective short-term therapy. Remind patients that headache is a possible side effect as well.
—Jack Waxman, MD (117-9)

You must be a registered member of Clinical Advisor to post a comment.
close

Next Article in Advisor Forum

Sign Up for Free e-newsletters